Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Having mouth ulcers very often and taking medicines. What could be the cause? - Online Doctor Chats

Date : 10-Nov-2013
User rating for this question
Very Good Posted in: Ear, Nose and Throat Problems
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1218 Questions
Doctor:How can I help you?
User:Hello.... Dr
User:I am a male, 34 years old
User:Since last 3 to 4 months... I am getting mouth ulcers very often
User:Almost twice in a month....
User:and this condition remains for around 4 - 5 days
User:While I do take medicines and get treated...
User:I am wondering about this frequent recurrence
User:More keen to know what could be causing this
Doctor:Have you seen a doctor before trying medicines?
User:oh yes....
User:doctors have given medicines.... I believe some Vitamin B12 deficincy related medicine
User:But I am keen to understand what could be causing this... Maybe medicines are just curing the symptoms... not the cause
Doctor:May I know if you had undergone any tests during the visit?
Doctor:Let me brief you.
Doctor:Mouth ulcer also known as aphthous ulcer is caused by unknown factors.
Doctor:Sometimes these factors are related to your stress levels,
Doctor:your body genes,
Doctor:your nutritional state.
User:oh i see
Doctor:Rarely these are caused by infective organism.
Doctor:Vitamin prescription given to you aids both in helping the ulcer heal as well as correct deficiency if any
Doctor:but if you are developing the ulcers very frequently
Doctor:I think you need to be investigated for any underlying cause.
Doctor:I would conduct some tests such as hemogram, common vitamin analysis
Doctor:apart from studying the ulcer for features of infection.
Doctor:You should contact a dermatologist
Doctor:for examination and for testing
Doctor:to understand specific reasons for recurrence.
User:I get it....
Doctor:Have you followed?
Doctor:Do you have any question?
User:Since I knew the medicine.... I am taking the same medicine and getting it cured
User:I got it...
Doctor:Like I said, vitamin pills aids in both correcting deficiency as well as helps the ulcer heal
User:Infact I hear you that this could also be due to stress
Doctor:You may continue vitamin b complex and c supplements
Doctor:whenever the ulcer happens.
Doctor:Keep your stress levels under limits through adequate sleep and exercise.
Doctor:If they continue to recur very frequently
User:I believe stress maybe leading to nutrtional problems
Doctor:visit a dermatologist for evaluation.
Doctor:Stress and nutrition may be linked
User:ok.... thanks Dr. XXXXXXX ...
Doctor:but they are entirely different entities. Managing stress will not improve nutrition.
Doctor:You need to eat a healthy and balanced food for it.
Doctor:Hope it is clear to you.
User:Yes... Dr. XXXXXXX
Doctor:Do you have any more questions?
User:Thanks for your advice
Doctor:Thanks for consulting me.
Doctor:Bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor